MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.The lens remains implanted.(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zlb00 23.0 diopter intraocular lens (iol) was implanted in the patient's right eye (od) on (b)(6) 2017.Post-operatively, the patient states their vision is not what they expected and the patient can only count fingers, which has not improved.Reportedly, there were no complications and the surgeon does not plan to explant the lens at this time.No additional information was provided.
 
Additional Manufacturer Narrative
The product testing could not be performed because the product was not returned for evaluation.The complaint cannot be confirmed.Manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Additional information was received on 2/06/2018.There was no patient injury in either eye.The patient complained of blurry vision.There was no secondary medical or surgical procedure.(b)(4).The directions for use (dfu) was reviewed and adequately provides instructions, precautions, and warnings for the proper use and handling of the intraocular lenses.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7181249
Report Number9614546-2018-00046
Device Sequence Number1035923
Product Code MFK
UDI-Device Identifier05050474560734
UDI-Public(01)05050474560734(17)200223
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/23/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0230
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/11/2018
02/06/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date02/07/2018
03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;